MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LAG SCREW D10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LAG SCREW D10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81600100S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the initial surgery took place on (b)(6) 2025, xray image was then taken on (b)(6) 2025, issue was found that the shs migrated medially.Each operation was performed by a different doctor/clinical team; revision surgery performed on (b)(6) 2025.Re-revision surgery planned for (b)(6) 2025." this complaint captures the 2nd planned revision.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation, but available radiograph confirms the alleged event.The devices received were inspected, and we can see deformation marks and hitting marks on all the devices.In the lag screw, we can see heavy deformation just above the groove, which could be from explantation.The set screw tightening mark was visible in the groove as well as the sliding of the set screw till the end of the groove, indicating the possibility of loosening of the set screw more than the requirement of ¼ of a turn.We also see thread damage in the proximal locking screw.Heavy deformation on all devices could be caused by the explanation of the devices.With the available radiograph, a formal medical opinion was sought: we see a basicervical fnf here.The positioning of the nail and the lag screw is not optimal, but good.However, these fractures have an increased risk of failure due to the mismatch between the diameter of the cortical bone of the proximal and distal fragments, leading to an inherent instability.This specific fracture pattern provides the lag screw with a pretty high force in the medial direction, which is visible here.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative techniques states that: ¿do not unscrew the set screw more than ¼ of a turn.Insufficient contact between lag screw and set screw could lead to loss of fixation and post-operative complications.¿ no indications of material, manufacturing or design related problems were found during the investigation.Based on the available information, the root cause is a multifactorial combination of user related and patient-related factors, as we can see signs of the set screw sliding in the groove, indicating towards the possibility of loosening of the set screw more than the requirement of ¼ of a turn which is more than specified in operative technique and the traction forces generated by mobilization acting on the lag screw exceeded the fixation provided by the set screw.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - LAG SCREW D10.5X100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23342886
Report Number0008031020-2025-01984
Device Sequence Number18078319
Product Code HSB
UDI-Device Identifier07613327510997
UDI-Public(01)07613327510997(17)341231(10)K1023A5
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81600100S
Device Lot NumberK1023A5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown